Alert archive / Iowa / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Des Moines, IA
NWS Des Moines, IA issued this red flag warning at Oct 18, 2015, 2:56 PM CDT for 51 counties in Iowa. It took effect at Oct 19, 2015, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2015, 2:56 PM CDT (19:56 UTC)
- In effect from
- Oct 19, 2015, 10:00 AM CDT
- Expired
- Oct 19, 2015, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WWUS83 KDMX 181956 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 256 PM CDT SUN OCT 18 2015 .GUSTY SOUTHERLY WINDS WILL COMBINE WITH DRY GRASSES AND CROPLANDS AND LOW RELATIVE HUMIDITY VALUES TO CREATE AN ELEVATED FIRE DANGER MONDAY. THUS MAY RESULT IN RAPID FIRE GROWTH IF ANY FIELD FIRES WERE TO DEVELOP WITH THE HARVEST ONGOING. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-190500- /O.NEW.KDMX.FW.W.0008.151019T1500Z-151020T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 256 PM CDT SUN OCT 18 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY FOR EXTREME FIRE CONDITIONS.... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A RED FLAG WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. * TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. * WIND...SOUTH SOUTHWEST AT 20 TO 25 MPH GUSTING TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 27 PERCENT. * FUEL...DRY GRASSES AND CROPS INCLUDING CORN STUBBLE * IMPACTS...THE COMBINATION OF DRY GRASSES AND CROPS...LOW RELATIVE HUMIDITY AND VERY GUSTY WINDS WILL ALLOW FOR ANY FIELD FIRES TO EXHIBIT RAPID EXPANSION. SEVERAL BURN BANS ARE IN EFFECT AS WELL ACROSS PORTIONS OF THE STATE. ANY PLANS TO FOR BURNING SHOULD BE PUT ON HELD UNTIL FURTHER NOTICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CAUSE EXTREME FIRE BEHAVIOR. && $$ MJB
4 follow-up statements
339 WWUS83 KDMX 190231 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 931 PM CDT SUN OCT 18 2015 .A STRONG AND GUSTY SOUTH TO SOUTHWEST WIND WILL COMBINE WITH DRY GRASSES AND CROPLAND AND LOW RELATIVE HUMIDITY VALUES TO CREATE AN ELEVATED FIRE DANGER MONDAY. OF PARTICULAR CONCERN IS HARVESTING WHERE DUST AND CROP DEBRIS CAN IGNITE NEAR HOT MACHINERY AND GET CARRIED INTO FIELDS AND NEARBY GRASS STANDS BY STRONG WIND. RAPID FIRE GROWTH IS EXPECTED TO OCCUR IN THESE CONDITIONS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-191045- /O.CON.KDMX.FW.W.0008.151019T1500Z-151020T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 931 PM CDT SUN OCT 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY FOR EXTREME FIRE CONDITIONS.... * TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. * WIND...SOUTH TO SOUTHWEST AT 20 TO 30 MPH GUSTING TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * FUEL...DRY GRASSES AND CROPS INCLUDING CORN STUBBLE * IMPACTS...THE COMBINATION OF LOW HUMIDITY...STRONG WIND...DRY GRASSES AND THE HARVESTING OF CROPS WILL CREATE A POTENTIAL FOR CROP FIRES WITH RAPID FIRE SPREAD. BURN BANS ARE IN PLACE FOR MANY PORTIONS OF THE STATE AND BURNING ANYTHING IS DISCOURAGED. EMERGENCY MANAGERS AND LOCAL FIRE DEPARTMENTS SHOULD BE PREPARED FOR CROP FIRES THAT CAN GET OUT OF HAND QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CAUSE EXTREME FIRE BEHAVIOR. && $$ FAB
807 WWUS83 KDMX 191108 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 608 AM CDT MON OCT 19 2015 .STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH DRY FUELS AND LOW RELATIVE HUMIDITY VALUES TO CREATE FIRE DANGER CONDITIONS TODAY. RAPID FIRE GROWTH IS EXPECTED TO OCCUR IN THESE CONDITIONS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-191915- /O.CON.KDMX.FW.W.0008.151019T1500Z-151020T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 608 AM CDT MON OCT 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * WIND...SOUTH TO SOUTHWEST AT 20 TO 25 MPH GUSTING TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT. * FUEL...DRY GRASSES AND CROPS INCLUDING CORN STUBBLE. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...STRONG WIND...DRY GRASSES AND THE HARVESTING OF CROPS WILL CREATE A POTENTIAL FOR CROP FIRES WITH RAPID FIRE SPREAD. BURN BANS ARE IN PLACE FOR MANY PORTIONS OF THE STATE AND BURNING ANYTHING IS DISCOURAGED. EMERGENCY MANAGERS AND LOCAL FIRE DEPARTMENTS SHOULD BE PREPARED FOR CROP FIRES THAT CAN GET OUT OF HAND QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CAUSE EXTREME FIRE BEHAVIOR. && $$
485 WWUS83 KDMX 191703 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1203 PM CDT MON OCT 19 2015 .STRONG AND GUSTY SOUTHWEST WINDS IN COMBINATION WITH DRY FUELS AND LOW RELATIVE HUMIDITY VALUES WILL CREATE DANGEROUS FIRE CONDITIONS THIS AFTERNOON. RAPID FIRE GROWTH IS EXPECTED TO OCCUR IN THESE CONDITIONS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-200000- /O.CON.KDMX.FW.W.0008.000000T0000Z-151020T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1203 PM CDT MON OCT 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... * TIMING...THROUGH EARLY THIS EVENING. * WIND...SOUTHWEST AT 20 TO 30 MPH GUSTING TO NEAR 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT. * FUEL...DRY GRASSES AND CROPS INCLUDING CORN STUBBLE. * IMPACTS...THE COMBINATION OF STRONG WINDS...VERY LOW HUMIDITY...AND DRY GRASSES AND CROPS READY FOR HARVEST WILL LEAD TO THE POTENTIAL FOR CROP FIRES WITH RAPID FIRE SPREAD. BURN BANS ARE IN PLACE FOR MANY PORTIONS OF THE STATE AND BURNING ANYTHING IS DISCOURAGED. EMERGENCY MANAGERS AND LOCAL FIRE DEPARTMENTS SHOULD BE PREPARED FOR CROP OR GRASSLAND FIRES THAT CAN GET OUT OF HAND QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CAUSE EXTREME FIRE BEHAVIOR. && $$ KLP
410 WWUS83 KDMX 192356 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 656 PM CDT MON OCT 19 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-200100- /O.EXP.KDMX.FW.W.0008.000000T0000Z-151020T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 656 PM CDT MON OCT 19 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... WINDS WILL CONTINUE TO WEAKEN INTO THE EVENING AS RELATIVE HUMIDITY VALUES CLIMB. THE THREAT FOR EXPLOSIVE FIRE GROWTH WILL CONTINUE TO DIMINISH...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Oct 18, 2:51 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 18, 2:51 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 251 PM CDT SUN OCT 18 2015 .DISCUSSION... ISSUED AT 251 PM CDT SUN OCT 18 2015 A MORE ACTIVE PERIOD AHEAD...BUT MOISTURE LACKING SO OVERALL PRECIPITATION THREATS LIMITED SOME THIS WEEK. SOUTHERLY FLOW CONTINUES TONIGHT...AND WILL INCREASE MONDAY AND SHIFT TO THE SOUTHWEST WITH THE THERMAL RIDGE BUILDING IN AND WEAK UPPER RIDGING ALOFT. H85 TEMPS INCREASE TO THE MID TEENS CELSIUS WITH STRONG LOW LEVEL WINDS AND A TIGHTENING SFC PRES GRADIENT. WINDS AT THE TOP OF THE MIXED LAYER AROUND 25 TO 30 KTS...SO WINDY CONDITIONS LIKELY. HOWEVER CONDITIONS LOOK TO REMAIN JUST BELOW WIND ADVISORY CONDITIONS AT THIS TIME. BIGGER ISSUE WILL BE THE DRY AIR IN PLACE WITH MUCH WARMER TEMPERATURES EXPECTED. THIS WILL ALLOW FOR RH VALUES TO FALL TO AROUND 25 TO 30 PERCENT MONDAY AFTERNOON. THE WINDY CONDITIONS AND DRY AIR COMBINED WITH DRY GRASSES AND CROPS WILL AGAIN BRING ELEVATED FIRE WEATHER CONDITIONS WITH THE HARVEST CONTINUING AND INCREASE CHANCES OF ANY FIELD FIRES RAPIDLY SPREADING. WAA CONTINUES INTO TUESDAY...WITH INCREASING MOISTURE AND A WEAK SHORTWAVE EJECTING NORTHEASTWARD THROUGH THE STATE IN THE SOUTHWEST FLOW PATTERN SETTING UP AS A LARGE UPPER TROUGH DIGS INTO THE INTERMOUNTAIN WEST. THIS SHORTWAVE MAY BRING A CHANCE FOR SOME SHOWERS AND ISOLATED THUNDERSTORMS TO PORTIONS OF THE STATE TUESDAY INTO TUESDAY EVENING. BETTER MOISTURE AND LIFT FURTHER EAST THOUGH...SO BETTER POTENTIAL TUESDAY NIGHT OFF TO THE EAST. A PIECE OF ENERGY BREAKS FROM THE MAIN UPPER TROUGH AND PUSHES EAST ACROSS THE DAKOTAS WEDNESDAY WHICH WILL SLIDE AN ASSOCIATED COLD FRONT THROUGH WEDNESDAY. LITTLE MOISTURE TO WORK WITH...SO EXPECT AN INCREASE IN CLOUDS AND POSSIBLY SOME SPRINKLES. OVERALL THOUGH PRECIPITATION CHANCES LOOK POOR SO HAVE REMOVED THE POPS FOR THIS TIME FRAME. MODELS THEN SLOW TO BRING THE WESTERN US TROUGH FURTHER EAST...OPENING IT UP SOME AS IT MOVES INTO THE CENTRAL US. THIS LOOKS LIKE THE NEXT CHANCE FOR WIDESPREAD PRECIPITATION. PREVIOUS MODELS BROUGHT THE PRECIP IN FASTER BY LATER THURSDAY INTO THURSDAY NIGHT. IT APPEARS LIKE THIS MAY BE TOO FAST...SO HAVE REMOVED THE POPS FOR THURSDAY...TRIED TO BRING DOWN GUIDANCE POP VALUES SOME FOR THURSDAY NIGHT. BETTER CHANCES LOOK TO BE FRIDAY INTO FRIDAY NIGHT WITH SOUTHERLY FLOW OFF THE GULF AND THE MOISTURE/FRONTAL BOUNDARY MAKING ITS WAY INTO THE STATE. THEREFORE HAVE THE HIGHEST POPS FOR THAT TIMEFRAME. EXPECT THIS SYSTEM TIMING TO STILL WOBBLE SOME IN THE NEXT FEW DAYS...SO COULD EVEN SEE IF SLOWING DOWN A BIT MORE OVER THE NEXT FEW MODEL RUNS. AS FOR TEMPERATURES MILDER AIR TO REMAIN IN PLACE THROUGH MUCH OF THE WEEK...WITH H85 TEMP AROUND +10C OR HIGHER. MORE SEASONAL TEMPERATURES EXPECTED BEHIND THE LATE WEEK SYSTEM AS H85 TEMPS FALL BACK INTO THE SINGLE DIGITS ABOVE ZERO CELSIUS. THIS SHOULD DROP HIGHS BACK INTO THE 50S AND 60S FOR NEXT WEEKEND. && .AVIATION...18/18Z ISSUED AT 1226 PM CDT SUN OCT 18 2015 VFR CONDITIONS EXPECTED. BIGGEST ISSUE IS WINDS GUSTY OUT OF THE SSE TODAY...THEN GUSTS DIMINISHING SOME OVERNIGHT. SSW WINDS INCREASING EVEN MORE INTO MONDAY. && .FIRE WEATHER... ISSUED AT 251 PM CDT SUN OCT 18 2015 TEMPERATURES TO WARM INTO THE UPPER 70S TO AROUND 80 MONDAY...WITH RH VALUES DROPPING TO AROUND 25 PERCENT IN THE AFTERNOON HOURS. GUSTY SOUTHWESTERLY WINDS AT AROUND 20 TO 25 MPH WITH GUSTS TO 35 MPH OR HIGHER WILL ALSO BE IN PLACE. THIS WILL ALLOW FOR AN ELEVATED FIRE DANGER FOR MUCH OF MONDAY...WITH THE DRY GRASS AND CROPLANDS. ANY FIRES THAT DEVELOP FROM COMBINES DURING THE HARVEST OR FROM OTHER MEANS...COULD SPREAD VERY RAPIDLY WITH THE ELEVATED FIRE DANGER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED. && .DMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 7 PM CDT MONDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && DISCUSSION...BEERENDS AVIATION...BEERENDS FIRE WEATHER...BEERENDS
Hazardous weather outlook, Oct 18, 4:58 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 458 AM CDT SUN OCT 18 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-191000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 458 AM CDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE FORECAST MONDAY. IN ADDITION TO THE STRONG WINDS...LOW RELATIVE HUMIDITY...CURING FUELS AND AN EXTENDED DRY PERIOD WILL ALL CONTRIBUTE TO AN ELEVATED FIRE DANGER AND CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. ISOLATED NON SEVERE THUNDERSTORMS ARE FORECAST TUESDAY AFTERNOON AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 18, 11:24 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1124 AM CDT SUN OCT 18 2015 IAZ004>007-015>017-023>026-033>036-044>046-182200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON 1124 AM CDT SUN OCT 18 2015 ...ELEVATED FIRE DANGER THIS AFTERNOON... GUSTY SOUTHERLY WINDS AT AROUND 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH THIS AFTERNOON. RELATIVE HUMIDITIES WILL FALL TO AROUND 30 PERCENT THIS AFTERNOON...WITH DRIER GRASSES AND CROPS IN PLACE. THESE CONDITIONS WILL ELEVATE THE FIRE DANGER TO VERY HIGH FOR A BRIEF PERIOD THIS AFTERNOON. IF A FIRE WERE TO START IN A FIELD DURING HARVEST...THE FIRE MAY QUICKLY SPREAD DUE TO THE WINDY AND DRY CONDITIONS. SIMILAR CONDITIONS MAY BE IN PLACE MONDAY AFTERNOON. MJB MJB
Nearby
Red Flag Warnings in Iowa, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.